Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 27, 2021, 7:33 PM CDT for Chambers County, Lee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 27, 2021, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
Counties Chambers County, AL, Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS84 KBMX 280033
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
733 PM CDT Sun Jun 27 2021
ALZ038-047-280115-
Lee AL-Chambers AL-
733 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE AND SOUTHWESTERN
CHAMBERS COUNTIES UNTIL 815 PM CDT...
At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beans Mill, or 8 miles east of Opelika, moving northwest at 30 mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Auburn, Opelika, Lafayette, La Fayette, Waverly, Cusseta, Chambers
County Lake, Beulah, Beans Mill, Sturkie, Oak Bowery, Bleecker, West
Chambers, Griffen Mill, Mount Jefferson and Bartletts Ferry Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3265 8511 3264 8510 3250 8522 3272 8561
3273 8560 3273 8559 3274 8559 3294 8542
3271 8512 3269 8512 3267 8509 3265 8509
TIME...MOT...LOC 0033Z 124DEG 25KT 3264 8523
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:36 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 27, 6:36 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 636 PM CDT Sun Jun 27 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 1131 AM CDT Sun Jun 27 2021/ Through Monday. Big changes have occurred in terms of atmospheric conditions today as opposed to Friday and Saturday across Central Alabama. Tropical moisture continues to surge northwestward into the forecast area, and all observation locations are reporting dewpoints in the lower 70s. Scattered showers have already developed, along with lingering low clouds from isentropic lift. PWATs this morning were much higher compared to the last two days, coming in at 1.67 inches. Modifying the sounding for the highest afternoon temp and dewpoint this afternoon, parameters are showing at least enough instability and DCAPE values to support strong storms across the southern half of the forecast area. Winds aloft are also higher from the east the farther south you go closer to the Gulf Coast. Storms are already firing just north and west of Panama City, and cloud tops were being sufficiently sheared to the west. That's a good indication that the storm updrafts are being sustained long enough for them to become strong. Based on the current mesoscale environment and expected movement of the outflow boundary from those storms to our south, we can expect PoPs to be on the increase across the far southern counties through the late afternoon hours. These storms will be capable of producing gusty winds and brief heavy downpours. The loss of diurnal heating after sunset will decrease rain chances through the evening hours, but kept scattered PoPs in the far south due to any leftover outflow boundary interactions. The upper level ridge ever so slightly builds westward on Monday which will help to reduce overall shower and storm coverage, especially across the east and northeast. Isolated showers and storms remain in the forecast across the west and south. An upper level impulse will then begin a westward progression along the Gulf Coast on the periphery of the upper ridge in the western Atlantic. In addition, a surface low is expected to move inland over southeast Georgia near Savannah and also move westward. The combination of those two features will begin to impact rain chances as we go into Monday evening and into Monday night. 56/GDG .LONG TERM... /Updated at 0241 PM CDT Sun Jun 27 2021/ Monday night through Saturday. A low pressure system several hundred miles east of the Georgia coast was tracking fairly quickly westward on the bottom side of an upper ridge. A majority of the models have this system making landfall near the Georgia/South Carolina state line late Monday afternoon. The models then show the system tracking into northeast Alabama around sunrise Tuesday. Therefore, have increased rain chances across east Alabama for late Monday night and shifted highest rain chances on Tuesday to the northeast counties. The system is fairly compact, and so it may take longer for the inner core wind field to weaken. For areas north of the surface low, could see wind gusts 20-25 mph during the day Tuesday. For Wednesday, rain chances are somewhat less certain due to the lingering impacts of the tropical system. If Alabama remains on the south side of the departing system, rain chances may be less than forecast. Beyond Wednesday, rain chances will be on an upward trend as a short wave trof digs southward from the Ohio Valley region. The models do bring a weak cold front into Alabama on Saturday, and increased rain chances area wide. 58/rose Previous long-term discussion: /Updated at 409 AM CDT Sun Jun 27 2021/ Monday night through Saturday. The broad ridging to our east finally begins to weaken Monday night into Tuesday as the trough to our northwest begins to slowly slide southeastward. This will result in a gradual increase in diurnal shower/thunderstorm activity across the region. A weak easterly wave will move over the Gulf States before slowing and dissipating through roughly mid-week. This wave could provide the focus for extra lift, leading to slightly higher coverage of afternoon thunderstorms than in typical for summertime air masses. The trough to our northwest will continue to slide southward, slowly pushing a frontal boundary into the region by Friday. As the front reaches Central AL, we'll begin to see more thunderstorm activity that isn't solely driven by the diurnal pattern. As we head into next weekend, expect numerous to widespread showers and thunderstorms to develop along the boundary, but given we're still 6- 7 days out, the timing could change based on the evolution of the main trough. In the coming days, we'll need to keep an eye on the rainfall forecast as the slow-moving boundary with parallel flow could support a localized flooding threat, especially as guidance suggests PWATs could be near 2.00". Also, as with most frontal passages this time of year, there could be a few strong to severe storms; however, we don't really see the dynamics needed for an organized threat for our area. For now, I'll hold off adding any mention for flood threats in the HWO to give time to see how model guidance trends in terms of rainfall totals. 25/Owen && .AVIATION... 00Z TAF Discussion. A broken line of storms is moving through the area this evening, approaching BHM, TCL, and ASN, and ANB. Although a weakening trend is expected, this line, and its outflow, is capable of producing wind gusts of 25-30kts and brief reductions in vis due to heavy rain. Will handle these conditions with a tempo through 02Z. Another cluster of storms is moving into far southeast Central Alabama, and depending on its track and expected weakening trend, might have to add a brief period of TSRA at TOI after 01Z. Once convection diminishes, VFR conditions are expected through the remainder of the period. 14 && .FIRE WEATHER... Isolated to scattered afternoon and early evening showers and storms will be possible through Wednesday. Better chances for after Wednesday as a frontal boundary approaches from the north. A low level ridge over the southeast United States will produce southeast surface and transport winds through Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 90 68 86 68 / 30 10 30 70 30 Anniston 71 90 70 86 70 / 30 10 30 70 30 Birmingham 72 91 70 88 70 / 50 20 20 60 30 Tuscaloosa 72 91 71 90 70 / 40 20 10 40 30 Calera 72 89 71 87 71 / 50 10 20 50 30 Auburn 71 88 71 86 70 / 30 10 30 60 30 Montgomery 71 92 71 91 71 / 40 10 20 40 30 Troy 71 90 71 90 71 / 40 10 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 27, 4:11 AM CDT, 15 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 411 AM CDT Sun Jun 27 2021 ALZ011>015-017>050-281215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 411 AM CDT Sun Jun 27 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 27, 3:43 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
343 PM CDT Sun Jun 27 2021
ALZ041-042-272115-
Autauga AL-Lowndes AL-
343 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL AUTAUGA AND LOWNDES
COUNTIES UNTIL 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayneville to Fort Deposit. Movement was
northwest at 30 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Benton, Lowndes County Airport, Beechwood, Calhoun,
Robert F. Henry Lock And Dam, Mount Willing, Collirene, Clover Hill,
Farmersville and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8686 3205 8691 3222 8691 3223 8681
3224 8681 3224 8683 3227 8686 3230 8683
3231 8685 3233 8685 3235 8681 3237 8681
3243 8674 3226 8646 3196 8653 3196 8686
TIME...MOT...LOC 2042Z 126DEG 24KT 3223 8654 3199 8660
89^GSatterwhiteSpecial weather statement, Jun 27, 6:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
631 PM CDT Sun Jun 27 2021
ALZ045-046-048-050-280015-
Macon AL-Bullock AL-Russell AL-Barbour AL-
631 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BULLOCK...
SOUTHEASTERN MACON...NORTHEASTERN BARBOUR AND SOUTHWESTERN RUSSELL
COUNTIES UNTIL 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 8 miles southeast of Hurtsboro, moving west at 30
mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Hurtsboro, Midway, Hawkinsville, Uchee, Spring Hill, Comer,
Guerryton, Society Hill, Batesville, Creek Stand, Rutherford, Lugo,
Three Notch and Hatchechubbe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 8520 3206 8568 3244 8544 3244 8543
3241 8543 3241 8540 3221 8511
TIME...MOT...LOC 2331Z 110DEG 25KT 3216 8529
89^GSatterwhiteSpecial weather statement, Jun 27, 6:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
658 PM CDT Sun Jun 27 2021
ALZ045-046-280045-
Macon AL-Bullock AL-
658 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BULLOCK AND MACON
COUNTIES UNTIL 745 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving northwest at 30 mph.
Wind gusts around 40 mph will be possible with this storm. Some of
the gusty winds will occur before any rainfall as outflow pushes
ahead of the storms.
Locations impacted include...
Tuskegee, Union Springs, Notasulga, Midway, Franklin, Liverpool,
Aberfoil, Franklin Field, Lake Tuskegee, Guerryton, Hardaway,
Tuskegee National Forest, Davisville, Society Hill, Warriorstand,
Sedgefield, I 85 Rest Area, Uphapee Creek, Fort Davis and Cross Keys.
LAT...LON 3206 8568 3227 8594 3227 8592 3230 8595
3258 8573 3260 8570 3244 8543 3201 8543
3202 8547 3201 8549
TIME...MOT...LOC 2357Z 116DEG 28KT 3224 8546
89^GSatterwhiteSpecial weather statement, Jun 27, 7:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
733 PM CDT Sun Jun 27 2021
ALZ038-047-280115-
Lee AL-Chambers AL-
733 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE AND SOUTHWESTERN
CHAMBERS COUNTIES UNTIL 815 PM CDT...
At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beans Mill, or 8 miles east of Opelika, moving northwest at 30 mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Auburn, Opelika, Lafayette, La Fayette, Waverly, Cusseta, Chambers
County Lake, Beulah, Beans Mill, Sturkie, Oak Bowery, Bleecker, West
Chambers, Griffen Mill, Mount Jefferson and Bartletts Ferry Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3265 8511 3264 8510 3250 8522 3272 8561
3273 8560 3273 8559 3274 8559 3294 8542
3271 8512 3269 8512 3267 8509 3265 8509
TIME...MOT...LOC 0033Z 124DEG 25KT 3264 8523
89^GSatterwhiteNearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.